Massachusetts, 2008Strong Wind in Massachusetts, December 24 to 25, 2008
December 24 to 25, 2008 · NWS ALY · 2 events in 2 counties and zones
A low pressure system tracked from the Great Lakes on Wednesday December 24th, to off the northern New England coast by Thursday morning on December 25th. Strong winds developed immediately ahead of, and with a cold frontal passage Wednesday night, and persisted into Thursday morning.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracked from the Great Lakes on Wednesday December 24th, to off the northern New England coast by Thursday morning on December 25th.
Strong winds developed immediately ahead of, and with a cold frontal passage Wednesday night, and persisted into Thursday morning. Wind gusts reached 40 to 55 mph, with the strongest winds occurring across the higher elevations of the western Berkshires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 24, 6:58 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Dec 24, 6:58 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
658 PM EST WED DEC 24 2008
.SYNOPSIS...
A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST...FROM THE
EASTERN GREAT LAKES INTO SOUTHEAST CANADA TONIGHT INTO THURSDAY. A
COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL SWEEP ACROSS THE REGION
TONIGHT...PRECEDED AND ACCOMPANIED BY RAIN SHOWERS. STRONG GUSTY
WINDS...AND COLDER AIR WILL FOLLOW IN THE WAKE OF THIS FRONT...AS A
RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST. ANOTHER LOW PRESSURE
SYSTEM WILL APPROACH FROM THE WEST LATE FRIDAY...BRINGING ANOTHER
BOUT OF WINTRY PRECIPITATION CHANGING TO RAIN.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 6 PM EST...TEMPERATURES ACROSS THE LAKE GEORGE/SARATOGA
REGION HAVE INCHED ABOVE FREEZING. THEREFORE...WE HAVE LET THE
WINTER WX ADVISORY EXPIRE. THERE COULD STILL BE ISOLATED AREAS
BETWEEN 800 AND 1000 FT THAT HOVER NEAR FREEZING OVER THE NEXT
HOUR OR SO...WHERE A POCKET OR TWO OF FREEZING RAIN COULD STILL
OCCUR. HOWEVER...EVEN IN THESE AREAS...TEMPERATURES SHOULD RISE
ABOVE FREEZING SHORTLY...AS HEAVIER PRECIP HELPS TO MIX THE
BOUNDARY LAYER ENOUGH AND LET THE COLD LAYER BREAK UP.
OTHERWISE...GIVEN THE RAPID DEEPENING OF THE LOW TO OUR W...AND A
RIDGE OF HIGH PRESSURE QUICKLY BUILDING IN BEHIND THIS SYSTEM FROM
THE W...A VERY TIGHT PRESSURE GRADIENT WILL DEVELOP LATER TONIGHT
INTO THU MORNING. DEEPER MIXING IN THE PRESENCE OF COLD
ADVECTION...AND WINDS ALIGNING THROUGH A DEEPER LAYER OF THE LOWER
ATMOSPHERE SHOULD ALLOW STRONG WINDS TO REACH THE SFC WITH AND
BEHIND THE COLD FRONTAL PASSAGE LATER TONIGHT. AT THIS TIME...THE
BEST POTENTIAL FOR POTENTIALLY DAMAGING WINDS APPEARS TO BE IN THE
SW ADIRONDACKS...WHERE WINDS WILL ALIGN THROUGH A DEEPER DEPTH
LATER TONIGHT...AND ALSO UNDERGO THE STRONGEST PRESSURE RISES.
THUS...A HIGH WIND WARNING HAS BEEN ISSUED FOR NORTHERN HERKIMER
CO/HAMILTON CO/NORTHERN WARREN CO. FURTHER S AND E...WINDS WILL
STILL BECOME STRONG...BUT SHOULD BE A BIT LESS IN MAGNITUDE...WITH
GUSTS MAINLY BETWEEN 45-55 MPH. THEREFORE...WIND ADVISORIES HAVE
BEEN POSTED FURTHER S AND SE...INTO THE MOHAWK VALLEY...THE
CAPITAL REGION...SOUTHERN VT...THE WESTERN BERKS...AND EASTERN
CATSKILLS.
THE RAIN IS EXPANDING BACK TO THE N/E ACROSS WESTERN NYS AND CENTRAL
PA...AS ANOTHER LOW LEVEL JET SEGMENT AND ENHANCED FORCING DEVELOPS.
THIS SHOULD THEN TRANSLATE N/E INTO OUR REGION THIS EVENING...AND
PERSIST UNTIL THE COLD FRONT SWEEPS THROUGH AROUND MINIGHT. IN THE
WAKE OF THIS FRONT...RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS ACROSS
HIGHER ELEVATIONS OF THE DACKS FIRST...THEN ACROSS HIGHER ELEVATIONS
FURTHER S AND E TOWARD DAYBREAK. SOME OROGRAPHIC
LIFT/ENHANCEMENT...AND ADDED LAKE MOISTURE MAY PRODUCE A PERIOD OF
HEAVIER SNOW SHOWERS ACROSS NORTHERN HERKIMER/NW HAMILTON
COS...WHERE ACCUMS OF 1-3 INCHES ARE POSSIBLE. HOWEVER...THE WINDS
SHOULD SHIFT INTO THE WNW TO NW...SHIFTING ANY BAND FURTHER S INTO
SOUTHERN HERKIMER CO TOWARD DAYBREAK.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THU...CONTINUED WINDY EARLY...BUT WINDS SHOULD GRADUALLY DIMINISH
FROM LATE MORNING INTO THE AFTERNOON HOURS AS THE GRADIENT
LOOSENS...AND THE INVERSION LEVEL BEGINS TO DROP. LE SNOW SHOWERS
MAY BE ONGOING ACROSS THE SW DACKS...BEFORE SHIFTING S INTO THE
SCHOHARIE VALLEY...AND EVENTUALLY THE NE CATSKILLS BY AFTERNOON. AS
FOR MAX TEMPS...EXPECT MID TO UPPER 30S ACROSS THE HUDSON VALLEY
REGION...WITH LOWER 40S IN THE MID HUDSON VALLEY...WITH MAINLY 20S
ACROSS THE HIGHER ELEVATIONS OF THE NORTH COUNTRY.
THU NT...HIGH PRESSURE BUILDS NE ACROSS THE REGION. WE WILL NEED TO
WATCH FOR LOW CLOUDS THAT COULD LINGER GIVEN LOWERING SUBSIDENCE
INVERSION AND SOME W-COMPONENT TO FLOW FROM THE LAKES EARLY.
OTHERWISE...ASSUMING THE SKIES BECOME MAINLY CLEAR...VERY COLD MINS
ARE POSSIBLE...ESP ACROSS THE NORTH COUNTRY...WHERE READINGS
APPROACHING OR DROPPING BELOW ZERO ARE CERTAINLY POSSIBLE. FOR
NOW...HAVE SIDED CLOSE TO THE MAV MOS...EXCEPT BELOW ALL MOS AT KGFL
AND KDDH...GIVEN THE RECENT COLD MINS OF MON NT/TUE AM.
FRI-FRI NT...INCREASING CLOUDS ON FRI...IN ADVANCE OF NEXT SURGE OF
MID LEVEL WARM ADVECTION APPROACHING FROM THE SW. THIS COULD LEAD TO
LIGHT PRECIP BY LATE FRI AFTERNOON...ESP FOR THE WESTERN MOHAWK
VALLEY INTO THE CATSKILLS...IN THE FORM OF SNOW/SLEET. THUS...HAVE
INCLUDED SLIGHT CHC TO LOW CHC POPS FOR THIS REGION FOR LATE IN THE
DAY. THEN...LIGHT PRECIP SHOULD EXPAND FURTHER E DURING FRI
NT...INITIALLY IN THE FORM OF SNOW/SLEET...THEN POTENTIALLY CHANGING
TO LIGHT FREEZING RAIN. FOR TEMPS...EXPECT FRI MAXES TO ONLY REACH
25-30 IN THE VALLEYS...AND LOWER 20S ACROSS THE HIGHER
ELEVATIONS...WITH MIN TEMPS FRI NT OCCURRING EARLY...GENERALLY 5
DEGREES LOWER THAN FRI MAXES...WITH TEMPS THEN RISING OVERNIGHT.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE PERIOD BEGINS WITH A GOOD CHC OF SHRA AND RAPID SURFACE WARMING
ON A STRONG SOUTHERLY SURGE AHEAD OF AN APPROACHING COLD FRONT.
THIS IS IN ASSOCIATION WITH STRONG LOW PRESSURE WHICH WILL TRACK
FROM SOUTHWEST ONTARIO TO JAMES BAY AND NORTHERN QUEBEC THROUGH
SUNDAY...WHEN THE FRONT MOVES THROUGH OUR FA. ONCE THIS HAPPENS...A
FAIRLY PERSISTENT WESTERLY FLOW WILL SET UP. WITH ENOUGH OF A
TEMPERATURE DIFFERENTIAL...HAVE INCLUDED A CHC OF LAKE EFFECT SNOW
SHOWERS TOWARD THE TUG HILL REGION FROM SUNDAY THROUGH TUESDAY. A
BRIEF WEAK SOUTHERLY FLOW IS EXPECTED TUE NGT AHEAD OF THE NEXT
SYSTEM...WHICH BRINGS A CHC OF SNOW TO ALL ON NEW YEARS EVE.
HAVE GONE MAINLY WITH HPC GUIDANCE...AND MOS GUIDANCE FILLS IN THE
GAPS. A STRONG WARM FRONT KEEPS TEMPS HOVERING FROM THE MID 30S TO
LOWER 40S OVERNIGHT INTO SUNDAY...WHILE ON SUNDAY...THE PASSAGE OF
THE FRONT PREVENTS TEMPS FROM CLIMBING ABOVE 50 DEGREES. FROM THAT
POINT ON...TEMPS RETURN TO MORE SEASONABLE...ALBEIT STILL ABOVE
NORMAL...VALUES. THE GREATEST AND ONLY SIGNIFICANT QPFS LOOK TO BE
ASSOCIATED WITH SATURDAYS RAIN...SO NO MAJOR WINTRY TYPE EVENTS ARE
ON THE NEAR HORIZON...WITH ANY SIGNIFICANT LAKE EFFECT LIMITED TO
PORTIONS OF THE WESTERN ADIRONDACKS AND CENTRAL MOHAWK VALLEY. MEX
GUIDANCE TEMPS START OFF OKAY COMPARED TO GFS...BUT ARE A BIT TOO
COLD BY DAYS 7/8.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
FREEZING PRECIPITATION THREAT FINALLY ENDED AT KGFL EARLY THIS
EVENING AS THE WARMER AIR MADE IT TO THE SURFACE. THE TEMPERATURES
AT KGFL JUMP 5 DEGREES INTO THE MID 30S. IFR CONDITIONS WILL
CONTINUE THROUGH THE EVENING AS RAIN AHEAD OF THE APPROACHING COLD
FRONT MOVES EASTWARD ACROSS THE AREA. HAVE LOW LEVEL WIND SHEAR
IN ALL TAFS AS THE STRONG LOW LEVEL JET AHEAD OF THE COLD FRONT IS
ACROSS THE REGION. THE WARMER AIR MOVING ACROSS THE SNOW COVER
GROUND WILL RESULT IN FOGGY CONDITIONS ALSO THIS EVENING. CONDITIONS
WILL IMPROVE WITH THE PASSAGE OF THE COLD FRONT AROUND 06Z/THU
AND WINDS SHIFT TO THE WSW. HOWEVER...THE SOUTHERLY WINDS AHEAD OF
COLD FRONT WILL GUST TO AROUND 30 KNOTS. STRONG COLD AIR ADVECTION
WILL COMMENCE WITH THE PASSAGE OF THE FRONT. THE WINDS WILL BECOME
VERY STRONG PARTICULARLY AT KALB AS WNW THE WINDS FUNNEL DOWN THE
MOHAWK VALLEY...WINDS GUSTS TO AROUND 40 KNOTS AREA ESPECIALLY EARLY
TO MID THURSDAY MORNING. THE WINDS WILL REMAIN BRISK THROUGHOUT
THE DAY WITH GUSTS UP TO AROUND 30 KNOTS. CEILINGS AND VISIBILITIES
WILL IMPROVE WITH THE PASSAGE OF THE COLD FRONT AND VFR CONDITIONS
ARE EXPECTED THROUGH THE DAY THURSDAY.
.OUTLOOK...
THU PM-FRI...VFR. NO SIG WX.
FRI NIGHT...MVFR/IFR WITH A CHANCE OF SNOW/SLEET AND FREEZING RAIN.
SAT...MVFR-IFR WITH MIXED PCPN CHANGING TO RAIN.
SAT NIGHT...MVFR CHC OF RAIN.
SUN...VFR/MVFR WITH A CHC RAIN.
MON...VFR WITH A SLIGHT CHANCE OF SNOW SHOWERS.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR
GREENE...ULSTER...COLUMBIA...DUTCHESS...BERKSHIRE AND LITCHFIELD
COUNTIES. THERE IS POTENTIAL FOR SIGNIFICANT MELT OF THE SNOW PACK
ACROSS THE SOUTHERN THIRD OF OUR FORECAST AREA LATE THIS AFTERNOON
AND TONIGHT. THIS MELT COMBINED WITH RAINFALL MAY CAUSE FLOODING IN
THESE AREAS ON CHRISTMAS DAY.
THERE WILL BE A WARM UP LATE THIS AFTERNOON AND EVENING AS A
LOW-LEVEL SOUTHWEST JET BRINGS A FLOW OF MUCH WARMER AIR INTO THE
REGION. WARMEST TEMPERATURES ARE EXPECTED TONIGHT. TEMPERATURES ARE
FORECAST TO RISE INTO THE MID TO UPPER 30S ACROSS THE UPPER MOHAWK
VALLEY AND THE ADIRONDACKS...SO NOT A LOT OF MELT IS EXPECTED THERE.
THE REST OF THE AREA WILL LIKELY SEE TEMPERATURES RISE INTO THE
40S...EXCEPT THE FAR SOUTH WHERE TEMPERATURES MAY RISE TO NEAR 50F
FOR A 6 TO 12 HOUR PERIOD.
LOCAL SNOW MELT MODELS INDICATE THAT ALL THE SNOW PACK MAY MELT
ACROSS THE FAR SOUTHERN PART OF THE FORECAST AREA. MELT WILL ADD AN
ADDITIONAL INCH TO INCH AND A HALF OF LIQUID TO SOUTHERN BASINS.
ADDITIONALLY...LATEST FORECASTS INDICATE THAT A HALF INCH TO THREE
QUARTERS OF AN INCH OF RAIN MAY FALL ACROSS THIS SAME AREA.
THEREFORE...TONIGHT THROUGH CHRISTMAS...THERE IS A CHANCE OF
FLOODING ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA AS
COMBINED MELT AND RAIN WILL BE AROUND TWO INCHES. FLOODING WOULD
BE MOST LIKELY IN POOR DRAINAGE AREAS OR WHERE STORM DRAINS ARE
CLOGGED WITH SNOW AND ICE...BUT RIVER FLOODING IS ALSO POSSIBLE.
SOME BASEMENT FLOODING MAY ALSO OCCUR WHERE SNOW BLOCKS WATER FROM
DRAINING AWAY FROM HOUSES. MANY RIVERS ARE ICE COVERED BUT ICE IS
NOT THICK ENOUGH FOR SERIOUS BREAK UP ICE JAM PROBLEMS. SOME SHORT
LIVED ICE JAMS COULD OCCUR WEDNESDAY NIGHT ON SMALL STREAMS AND
CREEKS SOUTH OF I-90.
THE POTENTIAL EXISTS FOR ANOTHER SIGNIFICANT WARMING ALONG WITH RAIN
ON SATURDAY AND SUNDAY. THIS EVENT COULD CAUSE WIDESPREAD MELTING
INTO THE UPPER MOHAWK VALLEY AND ADIRONDACKS WITH SIGNIFICANT RIVER
RISES EXTENDING TO NORTHERN BASINS.
FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH FRIDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ058>061-063>066.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST THURSDAY FOR
NYZ038>041-043-047>054-058>061-082>084.
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 10 AM EST THURSDAY
FOR NYZ032-033-042.
MA...FLOOD WATCH THROUGH FRIDAY MORNING FOR MAZ025.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST THURSDAY FOR
MAZ001-025.
VT...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST THURSDAY FOR
VTZ013>015.
&&
SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...HELLER
AVIATION...IAA
HYDROLOGY...DIRIENZOHazardous weather outlook, Dec 24, 6:14 PM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EST WED DEC 24 2008
NYZ032-033-042-251200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
614 PM EST WED DEC 24 2008
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER...HAMILTON
AND NORTHERN WARREN COUNTIES.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
ALSO...THERE IS A CHANCE OF FREEZING RAIN FRIDAY NIGHT INTO
SATURDAY.
IN ADDITION...THE POTENTIAL EXISTS FOR A SIGNIFICANT WARMING
ALONG WITH RAIN ON SATURDAY AND SUNDAY. THIS EVENT COULD CAUSE
WIDESPREAD MELTING OF SNOW WITH SIGNIFICANT RIVER RISES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OF 40 MPH OR
GREATER...OR ANY DAMAGE AS A RESULT OF WIND...TO THE NATIONAL
WEATHER SERVICE.
MAZ001-NYZ038>041-043-047>054-082>084-VTZ013>015-251200-
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
614 PM EST WED DEC 24 2008
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT INCLUDING THE SARATOGA AND GLENS FALLS AREAS...MOHAWK
AND SCHOHARIE VALLEYS...WASHINGTON COUNTY...NORTHERN BERKSHIRES
AND SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
ALSO...THERE IS A CHANCE OF FREEZING RAIN FRIDAY NIGHT INTO
SATURDAY.
IN ADDITION...THE POTENTIAL EXISTS FOR A SIGNIFICANT WARMING
ALONG WITH RAIN ON SATURDAY AND SUNDAY. THIS EVENT COULD CAUSE
WIDESPREAD MELTING OF SNOW WITH SIGNIFICANT RIVER RISES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OF 40 MPH OR
GREATER...OR ANY DAMAGE AS A RESULT OF WIND...TO THE NATIONAL
WEATHER SERVICE.
MAZ025-NYZ058>061-251200-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-
614 PM EST WED DEC 24 2008
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREENE...COLUMBIA AND
SOUTHERN BERKSHIRE COUNTIES.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
ALSO...THERE IS A CHANCE OF FREEZING RAIN FRIDAY NIGHT INTO
SATURDAY.
IN ADDITION...THE POTENTIAL EXISTS FOR A SIGNIFICANT WARMING
ALONG WITH RAIN ON SATURDAY AND SUNDAY. THIS EVENT COULD CAUSE
WIDESPREAD MELTING OF SNOW WITH SIGNIFICANT RIVER RISES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OF 40 MPH OR
GREATER...OR ANY DAMAGE AS A RESULT OF WIND...TO THE NATIONAL
WEATHER SERVICE.
CTZ001-013-NYZ063>066-251200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
614 PM EST WED DEC 24 2008
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUTCHESS AND
LITCHFIELD COUNTIES.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
ALSO...THERE IS A CHANCE OF FREEZING RAIN FRIDAY NIGHT INTO
SATURDAY.
IN ADDITION...THE POTENTIAL EXISTS FOR A SIGNIFICANT WARMING
ALONG WITH RAIN ON SATURDAY AND SUNDAY. THIS EVENT COULD CAUSE
SIGNIFICANT RIVER RISES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.
Strong Wind, Northern Berkshire
- When
- December 24, 10:00 PM EST to December 25, 10:00 AM EST
- Where
- Northern Berkshire forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Strong Wind, Southern Berkshire
- When
- December 24, 10:00 PM EST to December 25, 10:00 AM EST
- Where
- Southern Berkshire forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, December 24, 20084 deaths · 8 injured · $50,000 · 20 events
- Avalanche in Utah, December 24, 20082 deaths · 1 event
- Winter Storm in California, December 24 to 26, 20081 death · 1 injured · 6 events
- Blizzard and Winter Storm in Idaho, December 24 to 26, 20081 death · 11 events
- Avalanche and Heavy Snow in California, December 24 to 25, 20081 death · 5 events
- Tornado and Damaging Winds in Alabama, December 24, 2008$220,000 · EF1 · 5 events
- Winter Storm in Oregon, December 24 to 25, 2008$460,000 · 10 events
- Heavy Snow and Winter Weather in Nevada, December 24 to 25, 2008$500,000 · 4 events
- Heavy Snow in Washington, December 24, 2008$450,000 · 6 events
- High Wind in New York, December 24 to 25, 2008$275,000 · 54 kt wind · 11 events
- Strong Wind in New York, December 24 to 25, 2008$76,000 · 23 events
- Hail and Damaging Wind in Alabama, December 24, 2008$200,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144282, 144284.